Jump to content
Important Survey - Please Participate ×

Moonflower Introduction


[Mo...]

Recommended Posts

I'm looking for help with a successful taper leading to complete withdrawal and encouragement for myself and hopefully to others.

10 mg Librium three times a day since quitting alcohol 9/16/16 - I took the Librium sporadically for about 6 months before that while I was still drinking. I haven't had any alcohol other than 1 tablespoon of liquid vitamin 6% and I use Listerine but I spit it out after a swish. I'm down to 10mg twice a day and am on day 7 of 14 of twice a day suggested by my doctor. I was given 1mg Ativan early in November to be taken as needed. I am taking .05 mg for the last two days. Feeling much better but am a little concerned that cutting the Librium from 20 mg twice a day for two weeks and then to 10mg once day after only two weeks might be a little abrupt but I will have the Ativan for every 8 hours or as needed. I am planning on joining a heated indoor pool for exercise as I've got osteoarthritis. I see a pain management doctor tomorrow. Also since I quit drinking I've gone from 3 800mg Ibuprofen a day for a month, to 3 500mg Tylenol a day for another month and now I'm just taking 200mg ibuprofen on an as needed basis... usually 5 to 7 daily so, the pain has diminished a lot. I'm a 66 year old female and my appetite has improved very much and I am sleeping but just on my back, hips usually hurt too much. I am very motivated to get off of the Librium and Ativan and just deal with the osteoarthritis. I am also getting a book my sister recommended called Panic to Power and have started practicing getting thru feelings of panic without resorting to the Ativan... wow, this is a lot but, it's what's going on with me, thanks in advance.

Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  I'm also 66, and am almost 5 years off long-term high dose xanax use.  Getting old isn't fun, is it?  Anyway, a slow taper is the best way to get off benzos and it's definitely worth doing.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

General Taper Plans

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...